Seroquel Zombie?

DSC08335

So today I’ve mostly spent my time watching YouTube videos about Seroquel, especially videos about the side effects of taking it and the experiences of people who decided to get off of it. I’m not making any rash decisions about the medicine myself (which I do currently take). The medicine is a wonder drug when it comes to helping me get to sleep, which is the main reason why I am taking 50mg of it a day (which isn’t even a high dosage). I do like the warm, fuzzy feeling I get after taking the meds and the way it knocks me out within an hour of taking it. I’ve tried other sleeping pills and none of them worked nearly that well or dependably.

However, I am having some side effects that I assume may be from the Seroquel. I am sleeping at least 11 or 12 hours a night and still waking up groggy and just wanting to sleep all day. I normally get up, have breakfast, then lay back down on the couch and try not to fall back to sleep. I am exhausted constantly (even more so than just from my normal CFS symptoms). I am starting to feel a bit “zombiefied” as well. As I’m typing, I kind of feel disconnected from my fingers and feel like they are somewhat trying to do their own thing rather than what I want them to do. I wake up each day with a hangover feeling and often with a nasty headache that sometimes lasts all day. I am also HUNGRY all the time it seems, especially for sweets. I really fear gaining weight. I’ve been on the med about 3 months now and have gained a few pounds, but I fear I would gain much more if I lost my self control and ate as much as I wanted.

I guess the reason I am sharing all this is just to see if others who have taken it have experienced similar things? If so, did you keep taking it? I really debate whether sleeping regularly is worth all the side effects or not.

*Art by Maranda Russell

Advertisements

5 thoughts on “Seroquel Zombie?

  1. I am asking myself the same questions. I take 25mg at night, which still knocks me out. In 10 minutes. But I am also on Molipaxin at night which also helps with sleep.

    I have been on and off Seroqual. I like it’s mood stabilising affects and do well when I am on it. But I also come off it when I can’t bare the side effects. I also easily sleep 10 hours a night. Wake up groggy. Feel distanced during the day…watching myself leading my life. And when I had a high powered corporate job, of course I couldn’t stay on it. Memory is shot and I was too slow on the uptake. I lost my spark. I like your word “zombie”.

    But here I am back on it after an episode in September.

    If you just need help sleeping why don’t you ask your doc about Molipaxin? I have been on it for years… It’s an old antidepressant. If you are on Seroqual for other reasons then I think it’s about weighing up the pros and cons.

    Liked by 1 person

    • I technically take it for both sleep and mood stabilizing, but I honestly don’t feel it does a whole lot for mood stabilization, other than making me so foggy and apathetic that I don’t care about anything, including my depression. It is the best medicine for sleep I have ever taken, but I feel like it is in a sense numbing me to the point of nonexistence almost…or at least feeling nonexistent. I see my psychiatrist again the day after Christmas, so I guess we will see what he says, but right now I’m not feeling real good overall.

      Like

  2. i am allergic to seroquel but i have heard the side effects can be nasty. i have friends who take it and they do complain of grogginess in the morning and feeling tired all day. i hope you can talk to your doctor about it. xxx

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s